Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta

Paranoid that I'm mentally ill watch

Announcements
    • Thread Starter
    Offline

    22
    ReputationRep:
    I've been experiencing something really weird the past few days which is the strong feeling that I'm going really, really mad. I've been having extreme mood swings - one minute I'm so excited I can barely sit still, it literally feels like I'm on drugs. The next I'll really lose my temper or start crying.

    It's worth mentioning that I haven't had my anti-depressants since wednesday (it is monday evening now). However I haven't found anything written about this being a withdrawal symptom.

    The craziest thing about it is that the paranoia is the worst bit. I'm constantly thinking 'I feel so happy, this doesn't feel right, I need to calm down, is something wrong with me?'

    Is being paranoid of mental illness or anxious about losing the plot a real phenomenon? That's what I really want to know.

    Someone please post with some advice, I really don't know what to do
    Offline

    1
    ReputationRep:
    (Original post by abc:))
    I've been experiencing something really weird the past few days which is the strong feeling that I'm going really, really mad. I've been having extreme mood swings - one minute I'm so excited I can barely sit still, it literally feels like I'm on drugs. The next I'll really lose my temper or start crying.

    It's worth mentioning that I haven't had my anti-depressants since wednesday (it is monday evening now). However I haven't found anything written about this being a withdrawal symptom.

    The craziest thing about it is that the paranoia is the worst bit. I'm constantly thinking 'I feel so happy, this doesn't feel right, I need to calm down, is something wrong with me?'

    Is being paranoid of mental illness or anxious about losing the plot a real phenomenon? That's what I really want to know.

    Someone please post with some advice, I really don't know what to do
    Firstly have you been to see your GP about all this?

    As it sounds like something a professional who has a more deeper understanding of your concerns will be able to evaluate your condition, rather than a few students on a student room.

    Also I would advise you take anxiety pills to calm your nerves. And overall stress levels.

    And why do you feel that being happy is a side effect or a burden on yourself?

    I really would just embrace it,and allow it synchronize rather than fight it.
    Offline

    20
    ReputationRep:
    The mood swings do actually sound like an antidepressant withdrawal symptom. Is t here a reason you haven't taken them since Wednesday? Might be worth seeing your doctor as he should be informed if you've stopped taking them.

    Being paranoid that you're "mentally ill" is often also felt when withdrawing, just because of all the strange, out of the ordinary symptoms. Really you should withdraw slowly with the help of your doctor if you want to get off antidepressants.
    • Thread Starter
    Offline

    22
    ReputationRep:
    (Original post by Oh ooo)
    Firstly have you been to see your GP about all this?

    As it sounds like something a professional who has a more deeper understanding of your concerns will be able to evaluate your condition, rather than a few students on a student room.

    Also I would advise you take anxiety pills to calm your nerves. And overall stress levels.

    And why do you feel that being happy is a side effect or a burden on yourself?

    I really would just embrace it,and allow it synchronize rather than fight it.
    I haven't, no, but if when I start taking antidepressants again it carries on, I will go to my GP. Also I will mention it when it comes to phasing myself off them. And it's not so much feeling happy, it's like a constant feeling of euphoria which I don't think is normal...

    (Original post by Sabertooth)
    The mood swings do actually sound like an antidepressant withdrawal symptom. Is t here a reason you haven't taken them since Wednesday? Might be worth seeing your doctor as he should be informed if you've stopped taking them.

    Being paranoid that you're "mentally ill" is often also felt when withdrawing, just because of all the strange, out of the ordinary symptoms. Really you should withdraw slowly with the help of your doctor if you want to get off antidepressants.
    Yeah, on NHS and WebMD (those trusty sites lol) it doesn't say anything about it but the timing of it makes me think it must be that. I've actually been better today although I'm still off anti-depressants.

    I only came off by accident, as I forgot to pick them up, and then had 4 days in a row when I couldn't get to the pharmacy. I've got them today though and will be taking them from this evening.

    Thanks for your support guys!
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: October 20, 2015
Poll
Do you agree with the proposed ban on plastic straws and cotton buds?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.